MAUDE Adverse Event Report: COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer initially reported an unspecified issue with the redo single lumen tpn catheter set.The issue reportedly made the patient nervous.A complaint form which was later received further clarified the issue, which was that the central venous catheter broke where it was clamped.Information was further provided in an incident report which was received from the (b)(6) and translated: the catheter was "used for hematic sampling, therapy, transfusion, hydratation" [sic].The form also specified a "specific surgical procedure" as a consequence of the product problem.The product is reportedly available for return; however, as of the date of this report, no product has yet been received for evaluation.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the device history record, complaint history, quality control, instructions for use (ifu), specifications and a visual inspection were conducted on the returned product during the investigation.One complaint device was returned for investigation.A visual examination noted the tubing has come loose at the hub.A review of the device history record shows no nonconforming events that would contribute to the reported failure mode.There were five other reported complaints for this lot number.The redo single lumen tpn catheter is shipped with instructions for use which clearly state the proper warnings, precautions, and instructions for use with each device.Specifically; ¿extreme caution must be used in placement and monitoring of catheters.Silicone catheters are not designed for power injection.Catheter rupture may occur.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter size should be as small as the use will allow, as larger diameter catheters have more tendency to promote clots¿.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the provided information, a definitive root cause could not be determined; therefore it is deemed to be inconclusive.The quality engineering risk assessment for this failure mode was reviewed and it was determined that no additional risk mitigating activity is required at this time.The appropriate personnel will be notified and we will continue to monitor for similar complaints.

Brand Name
REDO SINGLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7006688
Report Number1820334-2017-03720
Device Sequence Number10987971
Product Code FOZ
UDI-Device Identifier00827002079038
UDI-Public(01)00827002079038(17)200119(10)7534106
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-4.0-65-REDO
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer02/02/2018
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;